Alert archive / Indiana / Flash Flood Warnings in 2024

Flash Flood Warning 9, NWS Indianapolis, IN

August 1, 20244 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Aug 1, 2024, 6:09 PM EDT for 4 counties in Indiana. It was in force for 2 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2024, 6:09 PM EDT (22:09 UTC)
Expired
Aug 1, 2024, 8:15 PM EDT
In force
2 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Hamilton County, IN, Hancock County, IN, Madison County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 37 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 6:28 PM EDTRAIN 2.253 Sw Castleton, IN
Aug 1, 6:30 PM EDTFLASH FLOOD3 S Castleton, INI-465 at Fall Creek Road flooded...causing a large traffic back up in both directions of travel and at least one stalled car.
Aug 1, 6:36 PM EDTRAIN 1.7Ingalls, IN
Aug 1, 6:55 PM EDTRAIN 2.141 S Castleton, INRainfall rate of 0.50 inches per hour. Located at Fox 59 and CBS 4.
Aug 1, 6:55 PM EDTRAIN 3.451 Sse Castleton, INRelayed by Fox59 CBS4.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

686 
WGUS53 KIND 012209
FFWIND
INC057-059-095-097-020145-
/O.NEW.KIND.FF.W.0009.240801T2209Z-240802T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
609 PM EDT Thu Aug 1 2024

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  Southeastern Hamilton County in central Indiana...
  Northwestern Hancock County in central Indiana...
  Southern Madison County in central Indiana...
  Northern Marion County in central Indiana...

* Until 945 PM EDT.

* At 609 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Indianapolis, Anderson, Carmel, Fishers, Lawrence, Speedway, Avon, 
  McCordsville, Pendleton, Fortville, Ingalls, Meridian Hills, Rocky 
  Ripple, Markleville, Williams Creek, Wynnedale, Spring Hill, Crows 
  Nest, North Crows Nest and Geist Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3993 8612 4001 8586 4008 8563 4009 8558
      3998 8558 3995 8567 3983 8595 3981 8600
      3976 8633 3977 8633 3990 8620

FLASH FLOOD...RADAR INDICATED

$$

AW
2 follow-up statements
109 
WGUS73 KIND 012335
FFSIND

Flash Flood Statement
National Weather Service Indianapolis IN
735 PM EDT Thu Aug 1 2024

INC057-059-095-097-020145-
/O.CON.KIND.FF.W.0009.000000T0000Z-240802T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton IN-Hancock IN-Madison IN-Marion IN-
735 PM EDT Thu Aug 1 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT THIS 
EVENING FOR SOUTHEASTERN HAMILTON, NORTHWESTERN HANCOCK, SOUTHERN 
MADISON AND NORTHERN MARION COUNTIES...

At 735 PM EDT, the public reported ongoing flash flooding. Between 2 
and 3 inches of rain have fallen. Flooding impacts will continue, 
but no additional rainfall is expected. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Public reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Indianapolis, Anderson, Carmel, Fishers, Lawrence, Speedway, Avon, 
  McCordsville, Pendleton, Fortville, Ingalls, Meridian Hills, Rocky 
  Ripple, Markleville, Williams Creek, Wynnedale, Spring Hill, Crows 
  Nest, North Crows Nest and Geist Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3993 8612 4001 8586 4008 8563 4009 8558
      3998 8558 3995 8567 3983 8595 3981 8600
      3976 8633 3977 8633 3990 8620

FLASH FLOOD...OBSERVED

$$

AW
406 
WGUS73 KIND 020015
FFSIND

Flash Flood Statement
National Weather Service Indianapolis IN
815 PM EDT Thu Aug 1 2024

INC057-059-095-097-020025-
/O.CAN.KIND.FF.W.0009.000000T0000Z-240802T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton IN-Hancock IN-Madison IN-Marion IN-
815 PM EDT Thu Aug 1 2024

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN HAMILTON, 
NORTHWESTERN HANCOCK, SOUTHERN MADISON AND NORTHERN MARION 
COUNTIES...

The heavy rain has ended. Flash flooding has decreased but several 
areas remain flooded. A Flood Warning is in effect for portions of 
the area. Please continue to heed remaining road closures.

&&

LAT...LON 3993 8612 4001 8586 4008 8563 4009 8558
      3998 8558 3995 8567 3983 8595 3981 8600
      3976 8633 3977 8633 3990 8620

$$

BRB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 5:06 PM EDT, 1 hour 3 minutes earlier. Its key messages:

  • Strong/severe t-storms over portions of southern central Indiana this afternoon...damaging winds primary threat
  • Some heavy rain/flooding...and further severe storm/damaging wind potential continues through tonight
  • Heat indices near 100 degrees this afternoon south of Interstate 70
  • Generally quiet and warm this weekend into next week
Area forecast discussion, Aug 1, 5:06 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
506 PM EDT Thu Aug 1 2024

.KEY MESSAGES...

- Strong/severe t-storms over portions of southern central Indiana
  this afternoon...damaging winds primary threat

- Some heavy rain/flooding...and further severe storm/damaging wind
  potential continues through tonight

- Heat indices near 100 degrees this afternoon south of Interstate 70

- Generally quiet and warm this weekend into next week

&&

.MESOSCALE UPDATE...
Issued at 506 PM EDT Thu Aug 1 2024

Focus has shifted over the Indy Metro area for slow moving
convection. Atmosphere remains moisture rich through the lowest
layers, with dewpoints still hovering in the mid/upr 70s. A cluster
of convection has developed earlier northwest of Indy, and continues
to slowly propagate east. This is all positioned along the gradient
where DCAPE is maximized, the slope of the lapse rates is also found
in this zone, which is allowing some of the vertical growth to
slowly increase. A few of the stronger towers have been able to
collapse and produce gusts to around 40 mph, but it's conceivable
that some stronger towers may occur over the next few hours and
continue to increase towards low-end severe or near 60 mph.

The bigger concern at the moment is on flash flood potential in this
area around Indy Metro, given the very sluggish movement to this
area of convection, and the high buoyancy to the atmosphere, flash
flooding concerns will be elevated through this evening as this
cluster slowly propagates northeast.

Previous Mesoscale discussion issued 412pm edt...
Quasi-linear line of convection developed earlier this afternoon in
Southern IL and continued to propagate east into Southwest IN and
Western KY. Moisture rich environment ahead of this convection with
an axis of dewpoints in excess of 75 degrees for a good portion of
Southern IN. The last hour has observed winds remain chaotic with a
light flow less than 5-10knots. The main feature positioned from
Indianapolis south to the Central KY is the zone of increased DCAPE,
which can be a bit of a concern for rain cooled downdrafts helping
to transfer higher winds aloft to the surface and cause a wind
threat. Mid-lvl lapse rates appear to have relaxed marginally in
this zone of higher DCAPE, albeit still somewhat sloped but with the
depth of warm air that is equally moist, it could be difficult to
have sustained convection that reaches severe limits on a more
widespread nature. The effective shear is not much to be
concerned with at the moment either, but when looking at the
0-6km layer there def is an elevated wind field. This being
said, the atmosphere can become modified due to ongoing convection
and the steady forward propagation to the QLCS could overcome this
and still pose concerns for severe winds.

Visible satellite imagery depicts the expansive cloud shield that
now covers much of Indiana, but still seeing some vertical growth to
the cumulus field in extreme Southern IN near Louisville. Further
north the cirrus shield appears to be helping to cap the vertical
movement to parcels, but there remains the potential east of Indy
for seeing the late afternoon/early evening isolated convection
develop. But confidence appears to have been muted slightly due to
the cirrus clouds overhead.

Flash flooding concerns could still be a concerns in the far
southern CWA, more so with the large droplets and efficiency to the
convection. This could easily produce high instantaneous rainfall
rates in a short period of time, and thus lead to some isolated
flooding concerns mainly east of Knox County over the next couple of
hours before convection exits the region to the east/southeast.

Previous Mesoscale AFD issued at 129 PM EDT... Thunderstorms
developing over SE IL are expected to continue to propagate east
into southern Central Indiana through the afternoon hours. An
outflow boundary from morning storms is laying across southern
Indiana, just south of Knox/Lawrence and Jennings counties. Airmass
south of this area remains quiet favorable for devlopment. North of
the boundary, CIN is decreasing rapidly as dissipating clouds are
allowing heating into the mid 80s. This will continue to weaken the
lower level cap across the area.

ACARS soundings show steep lapse rates available above the CAP
within the mid levels. This will allow access to CAPE at or above
2000 J/KG across much of southern Central Indiana. HRRR continues to
suggest development across central Indiana, reaching the Wabash by
18Z-19Z, crossing southern Central Indiana through 24Z.

Some uncertainty remains on storm development on the northern side
of the storms. As heating progresses, conditions should become more
favorable across points to the north, but for now, severe storms are
not expected north of the watch area. However, non-severe storms
will be expected for the IND Metro. Should conditions become more
favorable across points to the north of the watch, the watch will be
expanded to the north.

Main threats this afternoon will be damaging wind gusts. An isolated
tornado cannot be ruled out.

&&

.SHORT TERM (This evening through Friday)...
Issued at 224 PM EDT Thu Aug 1 2024

Rest of today and tonight...

Another round of strong to severe convection will impact at least
southern portions of central Indiana this afternoon, with a quasi-
linear cluster of high-topped severe cells in the vicinity of an MCV
over southern IL...entering the Lower Wabash Valley as of 17Z.
Gradient in cloud cover between ample sunshine south of Interstate
70 to generally BKN skies across the region's northern half...will
guide convective development and intensity through 00Z.  SVR Watch
out along and south of a Sullivan-Bloomington-Greensburg line
matches expectations of increasing thunderstorm coverage this
afternoon...where the very humid air is now heating into the upper
80s, producing up to 2000-3000 J/kg of CAPE.

Outflow boundary from pre-dawn convection current aligned west-east
near the CWA's southern edge may serve to limit return of best theta-
E/instability from the Ohio Valley into our southern realm...yet may
also enhance storm relative helicity in its vicinity.  Cannot rule
out a quick spin-up, focused south of US-50...yet widespread
strong/severe straight line winds and perhaps inordinate lightning
will be the main threats.  Expect convection to increase over the
rest of the region's southern half, although severe threat here is
much more conditional.  Storm motion from west to east in mainly the
25-40 KT range should discourage flash flood potential, although any
locations subject to 2-3 rounds of TRWs may experience isolated
flooding.

Rain/storm chances to eventually decrease tonight as the approaching
mini-wave pushes better deep moisture to our east.  Yet, expect
scattered convection to continue over parts of the region into this
evening, with isolated strong/severe winds possible, and a slightly
greater flood threat after what may have been a couple hours of
heavier rainfall rates over a few areas.  Dewpoints in the low 70s
will once again guide matching overnight low temperatures..with
patchy to areas of fog expected where moderate to heavy rainfall has
occurred.

Friday...

The weak northern stream vort, along with a modest surface low
reflection, will slowly cross the Midwest as the work week ends.
Lower heights and SCT/BKN decks will oversee what should be isolated
ordinary convection...which may become more scattered during late
day hours following diurnal heating.  The SPC Marginal threat is a
good first approximation as brief stronger winds cannot be ruled out
with adequate CAPE and 500 J/kg of DCAPE.  Any marginally strong
winds would be favored across far northern zones where the passing
center of the upper spin will promote the only region of decent mid-
level lapse rates and CAPE approaching 1500.  Despite higher
humidity continuing...light breezes backing to west-northwesterly
will work with the heights/clouds to bring sub-80 maxima to several
northern counties, and likely only low 80s along far southern zones.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 224 PM EDT Thu Aug 1 2024

Friday Night Through Sunday.

By Friday night the last of the waves that have brought these
multiple rounds of severe storms to the Ohio Valley will be exiting
with only a few lingering showers expected into early Saturday.  As
the rain chances come to an end, heat associated with the gradually
strengthening ridge will become the primary weather concern as the
daily storm chances come to an end with the associated relief from
the heat. Surface high pressure will help to keep things dry into
Sunday.

Monday Through Thursday.

The periphery of the upper level ridge will be oriented more towards
the Great Lakes region early next week which should keep the
majority of the rain chances keeping to the north of the forecast
area and keeping temperatures near to slightly above normal through
the early portions of the week. An outflow boundary could
potentially sink to the south of any storm complexes and cause
thunderstorm initiation across central Indiana, but confidence is
fairly low at this time. Towards late week, confidence is increasing
in a colder stretch of weather going into the following week with
the potential for highs in the 70s and lows in the 50s.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 130 PM EDT Thu Aug 1 2024

Line of storms developing across south central IL this hour and
expected to move across southern IN in the next several hours. Timed
out TS in TAFs based on a blend of current radar and hi-res models
that are handling that system well. Expect a good push to clear
atmosphere out, but a few of those models still try to develop some
convection behind it. Have gone VCSH for now in those places.
Wouldn't be surprised to see additional showers/storms come in from
the west late tonight, and have most confidence in a brief window
around Midnight. Then we should have a more solid break in
convection, but with low clouds forming in the wake, perhaps low-end
MVFR at IND/LAF/HUF. Additional shower/storm development chances
come in Friday afternoon, late in this forecast period.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...Beach
SHORT TERM...AGM
LONG TERM...White
AVIATION...RJS
Hazardous weather outlook, Aug 1, 3:25 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
325 PM EDT Thu Aug 1 2024

INZ021-028>031-035>049-051>057-060>065-067>072-021930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
325 PM EDT Thu Aug 1 2024

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Additional rounds of thunderstorms this evening into tonight, with
severe storms remaining a threat. Damaging winds are the primary
concern.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are again possible Friday, lingering into Saturday.
Storm chances return Tuesday of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of flooding or wind damage would be appreciated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Aug 1, 3:09 PM EDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
309 PM EDT Thu Aug 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     Tstm Wnd Dmg     2 NE Vincennes Universi 38.71N 87.49W
08/01/2024                   Knox               IN   Emergency Mngr

            Tree downed. Time estimated from radar.

&&

AW
Special weather statement, Aug 1, 3:35 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
335 PM EDT Thu Aug 1 2024

INZ070-012000-
Lawrence IN-
335 PM EDT Thu Aug 1 2024

...Strong thunderstorms will impact portions of Lawrence County
through 400 PM EDT...

At 335 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Bloomfield to near Shoals
to 14 miles northeast of Jasper. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bedford, Mitchell, Oolitic, Heltonville, Williams, Avoca, Spring Mill
State Park, Silverville, Tunnelton, Huron, and Bartlettsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Indiana.

&&

LAT...LON 3896 8668 3899 8637 3899 8628 3876 8628
      3874 8629 3873 8631 3869 8631 3869 8668
TIME...MOT...LOC 1935Z 257DEG 38KT 3887 8683 3873 8675 3856 8678

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Updike
Special weather statement, Aug 1, 4:02 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
402 PM EDT Thu Aug 1 2024

INZ070-071-012045-
Lawrence IN-Jackson IN-
402 PM EDT Thu Aug 1 2024

...Strong thunderstorms will impact portions of eastern Lawrence and
Jackson Counties through 445 PM EDT...

At 402 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Bedford to 9 miles south of
Brownstown. Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Seymour, Brownstown, Crothersville, Medora, Vallonia, Norman,
Pleasant View, Kurtz, and Freetown.

This includes Interstate 65 between mile markers 39 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Indiana.

&&

LAT...LON 3873 8640 3899 8634 3899 8632 3905 8632
      3893 8580 3883 8580 3874 8589 3876 8591
      3875 8591 3876 8596 3875 8598 3877 8598
      3876 8603 3878 8609 3877 8610 3876 8614
      3878 8620 3877 8628 3872 8631
TIME...MOT...LOC 2002Z 233DEG 19KT 3887 8632 3874 8598

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Updike
Special weather statement, Aug 1, 4:22 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
422 PM EDT Thu Aug 1 2024

INZ045-046-054-012045-
Morgan IN-Putnam IN-Hendricks IN-
422 PM EDT Thu Aug 1 2024

...A strong thunderstorm will impact portions of northwestern Morgan,
southwestern Hendricks and east central Putnam Counties through 445
PM EDT...

At 422 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Danville, or 27 miles west of Indianapolis, moving
northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Plainfield, Mooresville, Danville, Clayton, Coatesville, Amo,
Stilesville, and Little Point.

This includes Interstate 70 between mile markers 50 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3956 8665 3972 8677 3987 8653 3962 8637
TIME...MOT...LOC 2022Z 243DEG 8KT 3967 8665

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Updike
Special weather statement, Aug 1, 4:43 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
443 PM EDT Thu Aug 1 2024

INZ037-039-045>047-055-012130-
Johnson IN-Putnam IN-Hendricks IN-Boone IN-Hamilton IN-Marion IN-
443 PM EDT Thu Aug 1 2024

...A strong thunderstorm will impact portions of northwestern
Johnson, Hendricks, Marion, southeastern Boone, southwestern Hamilton
and northeastern Putnam Counties through 530 PM EDT...

At 443 PM EDT, Doppler radar was tracking a strong thunderstorm over
Danville, or 18 miles west of Indianapolis, moving northeast at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Indianapolis, Carmel, Greenwood, Plainfield, Brownsburg, Beech Grove,
Zionsville, Speedway, Danville, Southport, Avon, Pittsboro,
Whitestown, Meridian Hills, Warren Park, Clermont, Clayton,
Jamestown, Homecroft, and Rocky Ripple.

This includes the following highways...
 Interstate 65 between mile markers 101 and 137.
 Interstate 70 between mile markers 58 and 60, and between mile
markers 62 and 89.
 Interstate 74 between mile markers 53 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3967 8595 3964 8595 3961 8625 3963 8625
      3963 8646 3960 8647 3960 8656 3986 8674
      3987 8673 3987 8670 3989 8669 4014 8626
TIME...MOT...LOC 2043Z 243DEG 18KT 3976 8648

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Updike
Special weather statement, Aug 1, 4:52 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
452 PM EDT Thu Aug 1 2024

INZ038>041-047-048-012145-
Tipton IN-Madison IN-Delaware IN-Hancock IN-Hamilton IN-Marion IN-
452 PM EDT Thu Aug 1 2024

...A strong thunderstorm will impact portions of Madison,
northwestern Hancock, southwestern Delaware, northeastern Marion,
Hamilton and southeastern Tipton Counties through 545 PM EDT...

At 452 PM EDT, Doppler radar was tracking a strong thunderstorm near
Noblesville, or 12 miles west of Anderson, moving northeast at 10
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Indianapolis, Anderson, Carmel, Fishers, Noblesville, Lawrence,
Elwood, Alexandria, Westfield, Cicero, McCordsville, Pendleton,
Fortville, Chesterfield, Ingalls, Lapel, Edgewood, Frankton, Arcadia,
and Daleville.

This includes Interstate 69 between mile markers 200 and 234.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4008 8553 4008 8557 4006 8558 3981 8604
      4008 8623 4038 8578
TIME...MOT...LOC 2052Z 239DEG 8KT 4007 8593

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Updike

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:03 PM EDTSevere Thunderstorm Warning Considerable damage threatINDKnox57 min
Aug 1, 2:51 PM EDTSpecial Weather StatementINDDaviess, Martin54 min
Aug 1, 3:11 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Martin49 min
Aug 1, 3:35 PM EDTSpecial Weather StatementINDLawrence25 min
Aug 1, 4:02 PM EDTSpecial Weather StatementINDJackson43 min
Aug 1, 4:22 PM EDTSpecial Weather StatementINDHendricks23 min
Aug 1, 4:43 PM EDTSpecial Weather StatementINDHendricks, Marion47 min
Aug 1, 4:52 PM EDTSpecial Weather StatementINDHamilton, Madison53 min
Aug 1, 5:03 PM EDTFlash Flood WarningINDBoone, Hamilton, Hendricks, Marion3 hr
Aug 1, 5:14 PM EDTAreal Flood WarningINDMadison3 hr
Aug 1, 5:31 PM EDTFlash Flood Warning Considerable damage threatINDHamilton3 hr
Aug 1, 5:43 PM EDTAreal Flood WarningINDHamilton, Hancock, Madison, Marion26 min
Aug 1, 6:21 PM EDTFlash Flood WarningINDDelaware, Henry, Madison, Randolph2 hr
Aug 1, 7:32 PM EDTAreal Flood WarningINDRush, Shelby13 hr

Nearby

Flash Flood Warnings in Indiana, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.